MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a friend/family member regarding a patient who was receiving dilaudid (hydromorphone) via an implantable pump for intractable spasticity.It was reported that for 'about a week now, later stated 'maybe a week and a half ago,' the patient's pump had been alarming.The patient rep thought it was their personal phone at first, but then it went off again and they didn't even have their phone with them, so they were a little concerned about it.Agent asked if the alarm was a single tone or a dual tone, and caller stated it was probably single tone, but then stated 'it's like a ring tone on your phone.' it was noted the alarm went off 'it seems like sometimes it's every 20 minutes.' the patient's last refill was on (b)(6) at 10:30am.It was also reported the patient was having a lot of stomach problems.The caller mentioned the patient was susceptible to blood clots, and they were waiting on insurance approval to have a ct scan to see if the blood flow was flowing right, because the patient was susceptible to blood clots.The patient was told by the healthcare provider (hcp) they could not do anything due to waiting on insurance and told them to call medtronic.The agent assisted the caller in connecting to the pump using the 8835 ptm and saw a code of 8532.The agent consulted with pump technical services and the agent reviewed end of service (eos) and stop duration exceed tube set and redirected to the healthcare provider.While on the call, the patient came on the line and stated 'i've had over three pumps put in me, and i've been very happy with medtronic.I'm very sick right now, and it's taken forever to put in this one.It only took like a week with the previous ones.All these other pumps i've had put in, it was all done and now i'm trying to have this fourth one put in.It's taking so long".Additional information was received from a company representative (rep) on the date of this report and it was noted his pump was dead.There was nothing they could do but wait for the replacement.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22811363
Report Number3004209178-2025-13877
Device Sequence Number15413244
Product Code LKK
UDI-Device Identifier00643169530126
UDI-Public(01)00643169530126(17)191214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/14/2025
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale